MAUDE Adverse Event Report: COOK IRELAND LTD JOHLI PANCREATIC WEDGE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD JOHLI PANCREATIC WEDGE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G26828
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As initially reported to customer relations: a patient of undisclosed gender and age underwent a biliary procedure to place a sent in the liver in which the johlin pancratic wedge stent, g26828, was placed.When the physician went to deploy the stent, the introducer bent and broke.The physician was able to deploy the stent and confirmed stent deployed where intended.Physician was able to deploy stent and confirmed stent deployed where intended.Does the complaint relate to: · device placement this one · device removal · observation prior to patient contact if not, with the device in question, how was the procedure finished? physician was able to use the device in question.What was the target location for the stent? stent placed in liver please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.Stored in a closet where it is dry and cool.What is the reorder number, diameter and length of the wire guide that was used with this device in this procedure? wire was an e-z glide, size not provided by end user was the wire guide lubricated prior to use? yes was the wire guide inspected for damage prior to use? yes, no damage noted was the device at the center of the complaint inspected for damage prior to use? yes, no damage noted were previous procedures i.E., sphincterotomy etc.Carried out prior to placing the complaint device? not informed by end user did the patient involved exhibit altered anatomy or tortuous anatomy? not informed by end user if not with the device in question, how was the procedure finished? physician was able to deploy stent where intended what intervention (if any) was required? no was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a were any other defects observed on the device prior to return (other than the reported complaint issue? no.Occurring during use (once in contact with endoscope): had a sphincterotomy been performed prior to this occurrence? not informed by end user what is the endoscope manufacturer, the model number and working channel size that was used for the procedure? olympus tjf does your medical facility have a service/maintenance schedule associated with its endoscopes? not informed by end user please indicate the location in the body where the stent device was to be placed (i.E., biliary duct, pancreatic duct, other).(if other, please specify) liver *was resistance encountered when advancing the wire guide to the target location? no *was resistance encountered when advancing the introduction system in place to the target location? no how did the physician determine the length of the stent to be used for the procedure? not informed by end user where was the stricture located in the duct? not informed *was the stricture dilated prior to placing the device? (if so, please indicate what device(s) were used.) yes, not informed by end user what device *was resistance encountered when advancing the stent through the obstructed area? not informed by end user after placement, was stent position verified? yes, deployed where intended.How verified not informed by end user please estimate the amount of time the stent was in place prior to this occurrence.Not informed by end user did any section of the device detach inside the endoscope or patient? n/a, yes, no (if yes, please specify what section of the device broke off:) no l please indicate whether the device broke in the endoscope or in the patient.Not informed by end user l was the broken device retrieved? n/a, yes, no (if yes, please indicate what tools were used during retrieval (e.G., basket, balloon, snare, forceps etc.): n/a were any modifications made to the complaint device or accessories used with the device in this procedure? (e.G., guiding catheter shortened, stent cut etc.) n/a, yes.No (if yes, please indicate what modifications were made:) no l please indicate why the modifications were necessary.N/a please indicate any other endoscopic accessories (if any) that came into contact with the stent or introduction system during the procedure.Not informed by end user did the patient require any additional procedures as a result of this event? no what intervention (if any) was required? n/a was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a were any other defects (othe than the complaint issue) observed on the devie prior to return (e.G., kink)? no n/a, yes, no (if yes, please specify what was observed and where on the device it was observed.).
 
Additional Manufacturer Narrative
Device evaluation: 1 unit of jpws-10-22 of lot number c2268220 device was returned for evaluation opened not in its original packaging.On evaluation of the devices the following observations were made: visual inspection: pushing catheter, guiding catheter and tuohy-borst adapter returned.Guiding catheter observed to be torn/fractured approx 29cm from the proximal end.Proximal end of guiding catheter observed to be torn/jagged.Distal end of guiding catheter observed to be flattened near radiopaque band.Kink observed on pushing catheter approx 27cm from the hub.Functional inspection: guiding catheter and pushing catheter do not move freely over each other, resistance encountered.Manufacturing records prior to distribution jpws-10-22 are subjected to a visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for jpws-10-22 of lot number c2268220 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there is any manufacturing issues associated with lot number c2268220.Instructions for use and/label: as per the instructions for use, ifu0098 which informs the user about intended use ¿this device is used to drain obstructed pancreatic ducts.¿ as per the warning section of the instructions for use, ifu0098, which informs the user to ¿this device is intended for single use only.Attempts to reprocess, resterilize, and/or reuse may lead to device failure and/or transmission of disease.Do not use this device for any purpose other than stated intended use.¿ there is evidence to suggest that the customer did not follow the instructions for use.(ifu0098).Image review: an image was not returned for evaluation.Root cause review: a definitive root cause can be attributed to the off-label use of the device.From the information available, the jpws stent device was used for liver.However, this application deviates from the indications outlined in the instructions for use (ifu).The intended use section of the ifu (ifu0098) states ¿this device is used to drain obstructed pancriatic ducts.¿ and waring section ¿this device is intended for single use only.Attempts to reprocess, resterilize, and/or reuse may lead to device failure and/or transmission of disease.Do not use this device for any purpose other than stated intended use.¿ damage observed on the guiding catheter¿tearing approx.29cm from the proximal end with jagged edges, flattening near the distal radiopaque band, and a kink on the pushing catheter¿along with resistance between components, could be a result of using the device outside of its intended application.The user has not complied with the requirements of the ifu with respect to the intended use, warings of the device.Abnormal use complaints are considered to be beyond any further reasonable means of interface-related risk control by the manufacturer.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required.Summary complaint is confirmed based on the customer's testimony.Confirmed quantity of 1 device, confirmed used.According to the initial report, there was no adverse effects to the patient.Complaints of this nature will continue to be monitored for similar events.Investigation findings conclude that a definitive root cause of abnormal use was determined from the available information.
 
Event or Problem Description
A supplemental report is being submitted due to the completion of the investigation on 12-aug-2025.

Brand Name
JOHLI PANCREATIC WEDGE STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21960287
Report Number3001845648-2025-00220
Device Sequence Number21129406
Product Code FGE
UDI-Device Identifier10827002268286
UDI-Public(01)10827002268286(17)280218(10)C2268220
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K172057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG26828
Device Catalogue NumberJPWS-10-22
Device Lot NumberC2268220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Distributor Facility Aware Date04/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown